Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 2, 2019, 3:21 PM MDT for 6 counties in Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2019, 3:21 PM MDT (21:21 UTC)
- Expired
- May 2, 2019, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS75 KPIH 022121 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 321 PM MDT Thu May 2 2019 IDZ052-053-030300- /O.NEW.KPIH.WI.Y.0007.190502T2121Z-190503T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 321 PM MDT Thu May 2 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 9 PM MDT this evening. * IMPACTS/TIMING...Strong winds will produce areas of blowing dust and hazardous crosswinds through 9 pm. Visibilities may be significantly reduced at times. * WINDS...Southwest winds 30 to 40 mph with gusts 45 to 50 mph. * LOCATIONS...Interstate 15 north of American Falls, and US 20 and US 26 across the Arco Desert will be most affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ054-030300- /O.CON.KPIH.LW.Y.0001.000000T0000Z-190503T0300Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 321 PM MDT Thu May 2 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Expect rough chop through 9 pm. * WINDS...Southwest 20 to 30 mph with gusts of 35 to 40 mph. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
1 follow-up statement
966 WWUS75 KPIH 030235 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 835 PM MDT Thu May 2 2019 IDZ052-053-030345- /O.EXP.KPIH.WI.Y.0007.000000T0000Z-190503T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 835 PM MDT Thu May 2 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have rapidly decreased this evening, and visibilities have improved significantly in areas that were affected by the gusty winds and blowing dust. Therefore the Wind Advisory will be allowed to expire at 9 PM MDT. $$ IDZ054-030345- /O.EXP.KPIH.LW.Y.0001.000000T0000Z-190503T0300Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 835 PM MDT Thu May 2 2019 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have rapidly decreased this evening, and will continue to decrease through the overnight. Therefore the Lake Wind Advisory will be allowed to expire at 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 2, 12:59 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 2, 12:59 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1259 PM MDT Thu May 2 2019 .SHORT TERM...Tonight through Sunday. Biggest impact in the short term will be the winds this afternoon and early evening in the Snake River Plain. A lake wind advisory for American Falls Reservoir remains in effect until 9 pm and could also see some blowing dust mainly across interstate 15 north of Idaho Falls. Wind gusts of 30 to 40 mph are likely along the interstate 86 and 15 corridor until sunset. Winds will subside after sunset. All of the isolated to scattered showers and thunderstorms will likely be confined to the eastern highlands this afternoon and early evening before ending my midnight. Expect dry conditions Friday through Saturday with only a slight chance of showers and thunderstorms Sunday afternoon mainly in the mountains. Temperatures will continue to warm through the period with Friday about 5 degrees warmer than today and another 5 degree increase on Saturday. Expect well above normal high temperatures by Saturday and Sunday. GK .LONG TERM...Sun night through next Thursday. Early next week, forecast guidance is trending towards the gradual development of a broad trough of low pressure across the western U.S. This broad troughing/mean negative height anomalies are then forecast to remain in place through the remainder of the long term of the forecast. What this means in terms of sensible weather is that Temperatures will begin the week above average, but then trend downward to near to slightly below average by Tuesday, with little or no moderation through the week. In addition, shower and afternoon thunderstorm chances are on the increase, particularly during the afternoon and early evening hours. Main changes were to lower Temperatures from Tuesday and beyond along with increasing those afternoon through early evening precipitation chances. Breezy conditions are expected through the week, but at this time we don't see any significantly windy days through the week. AD && .AVIATION...Main aviation impact today will be winds, as SW/W winds across the Snake Plain will be generally in the 20-30kt range, with slightly higher gusts possible at KPIH and KIDA. These winds should continue through 02-03Z before diminishing. Have added VCSH to KDIJ, but don't expect shower activity to be significant enough to take conditions below VFR. VFR conditions are expected at other TAF sites through the period. AD && .HYDROLOGY...Cooler Temperatures over the past week have slowed snowmelt, which was a significant driver of higher flows. Thus at this time all river gauges across SE Idaho have fallen below action stage, but are still running high and fast. The Flood Advisory for Pocatello will not be extended as the River fell below action stage Wednesday night. With a return to warmer temperatures beginning tomorrow through early next week, higher level snowmelt will accelerate, which will likely lead to rises on waterways, potentially necessitating the issuance of more flood products. One location where a Flood product will likely be re-issued over the next couple of days is for the Big Wood River at Hailey. Currently, the NW River Forecast Center is forecast to rise back into action stage by late-day Monday. AD && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 9 PM MDT this evening for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:22 AM MDT | Special Weather Statement | PIH | Power | 8 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.